MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Catalog Number 261221
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Brain Injury (2219)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported the auto-release function of the disposable perforator (id 261221) did not function properly while creating the burr hole, resulting in damage to the dura mater.The perforator became stuck in the burr hole and could not be removed, requiring the surrounding bone to be shaved using a diamond burr.It took approximately one hour to control the bleeding.The surgery was completed.According to information provided, the manufacturer of the drill used with the perforator is unknown.It is unknown if the drill was electric or pneumatic.It is also unknown if the perforator clicked in place in the drill, and if the recommended spring tests being performed between each burr hole.It is unknown if a perpendicular approach was maintained through the drilling process or was there any rocking motion included.It is also unknown if there was constant downward pressure.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The codman perforator (id 261221) was returned for evaluation.Device history record (dhr) - no anomalies were identified that occurred during the manufacture or packaging of the device.Failure analysis - the device was damaged by a customer with the burr.Per the customer this was after the issue occurred.The label was worn away.The device passed all functional tests.The complaint cannot be confirmed.Root cause analysis - the potential cause of the premature disengagement may be related to the angle positioning, pressure and/or incorrect fit between the hudson driver and the perforator body application during use.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Additional information: "the perforator penetrates brain parenchyma to a depth of 1cm.(bone thickness was approximately 2 cm).The surgeon shaved the bone around it using diamond bur to create a space before pulling the device out.The above event created the damage in the stainless and plastic parts of the perforator.".

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22912052
Report Number3014334038-2025-00117
Device Sequence Number21148875
Product Code HBF
UDI-Device Identifier10381780513599
UDI-Public10381780513599
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number261221
Device Lot Number7511636
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer11/07/2025
01/19/2026
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/26/2025
02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown